BabbleFish

Looking for translation software? You're in the wrong place. But. If you think you might be interested in the musings of a cranky forty-something learning to follow her dreams, live without fear, love herself, and look good doing it, well then, hell, come on down!

Saturday, March 04, 2006

Who Writes This Crap?

Finally went to the doctor yesterday. Diagnosis? Bronchitis, an inflammation of the bronchial tubes. Well, yeah, since I've been coughing for six weeks, I'd say inflammation is pretty much a given. The doctor prescribed an antibiotic, which, let me just say, I don't tolerate well. That I'm willing to take it should pretty much tell you right there how sick and tired I am of, well, being sick and tired.

But apparently it's not just the new drug plan that is incomprehensibly convoluted. Stapled to the little white bag, so that I had to ask a child under the age of 8 to remove it before I could get to my medicine, was one of those Patient Advisory Leaflets, or PALs, as one pharmacy likes to call them. Like a good friend, they tell you how to take your medicine, and what to expect.

"IF YOUR COUGH CONTINUES for more than 7 days, or if you develop a high fever or persistent headache, check with your doctor." Uh, I've been coughing for six weeks. That's why I went to the doctor. Duh.

"CONTACT YOUR DOCTOR IMMEDIATELY if you experience swelling of your hands, legs, face, lips, eyes, throat, or tongue; difficulty swallowing or breathing; hoarseness; fever; chest pain or sore tongue." Hoarseness? Are you kidding me?! I'VE BEEN COUGHING FOR SIX WEEKS, of course I'm hoarse. Just reading about swelling of the face, lips, eyes and tongue scares the shit out of me. What kind of PAL gives you a pill that will do that?

[You're probably wondering what kind of friends I had in high school. The goody-goody kind. You wouldn't have liked me. Hell, you might not like me now, either.]

But this is my favorite part:

"SIDE EFFECTS that may occur while taking this medicine include nausea, vomiting, diarrhea, dizziness, or constipation. If they continue or are bothersome, check with your doctor." If they become bothersome? I'm dizzy and vomiting, I'm bothered. Particularly if that combination results in my vomiting in places not designed for easy disposal of said vomit. Add in constipation, and now I'm really bothered.

But I'm telling you right now: if I experience sudden weight loss, they'll have to pry these pills from my cold, dead, skinny hands.

0 Comments:

Post a Comment

Links to this post:

Create a Link

<< Home